MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23162
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, during an interventional procedure involving an arterial lesion in the leg, the tip of a cxi support catheter separated.While attempting to cross the arterial lesion with the device, the tip separated and was seen radiographically.The separated fragment was successfully retrieved with a snare.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 29dec2022 and 06jan2023.Access was obtained in the right common femoral artery.Mild-to-moderate diffuse calcium was noted throughout the anatomy, and resistance was encountered upon insertion of the catheter.While attempting to cross the target lesion in the left tibial artery, the tip separated as resistance was encountered.A power injector was not used with the device.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Summary of event: as reported, during an interventional procedure involving an arterial lesion in the leg, the tip of a cxi support catheter separated.While attempting to cross the arterial lesion with the device, the tip separated and was seen radiographically.The separated fragment was successfully retrieved with a snare.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received (b)(6) 2022 and (b)(6) 2023.Access was obtained in the right common femoral artery.Mild-to-moderate diffuse calcium was noted throughout the anatomy, and resistance was encountered upon insertion of the catheter.While attempting to cross the target lesion in the left tibial artery, the tip separated as resistance was encountered.A power injector was not used with the device.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device and a set of forceps were returned to cook for investigation.The separated portion of the catheter tip was not returned.The distal end of the separated catheter was damaged, with fraying and exposure of the stainless braiding noted.The device evaluation found the tip breakage to be consistent with a cxi tip bond separation; therefore, cook concluded that the device was manufactured out of specification.A document-based investigation evaluation was performed.There have been no additional complaints associated with this lot number.One related non-conformance was noted on a sub-assembly lot; however, all affected product was scrapped and there are 100% inspections in place to capture the non-conformance.The product ifu states "the catheter should not be advanced through an area of resistance unless the source of the resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ a review of relevant manufacturing and quality control documents was conducted.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that although resistance was encountered during advancement of the device, a manufacturing deficiency contributed to this event, as the device evaluation noted damage consistent with a cxi tip bond separation.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16060880
Report Number1820334-2022-01890
Device Sequence Number6686508
Product Code KRA
UDI-Device Identifier00827002231627
UDI-Public(01)00827002231627(17)250819(10)14909754
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2025
Device Model NumberG23162
Device Catalogue NumberCXI-2.3-14-135-ANG
Device Lot Number14909754
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2022
Supplement Date Received by Manufacturer12/29/2022
03/13/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date01/10/2023
04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROPUNCTURE, BENTSON, MICROWIRE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale